Please use this identifier to cite or link to this item:
|Type:||Artigo de periódico|
|Title:||Gemcitabine-related Thrombotic Microangiopathy: A Single-centre Retrospective Series|
|Abstract:||Introduction: Thrombotic microangiopathy (TMA) has been reported as a complication of chemotherapy. Many antineoplastic agents have been linked to TMA, gemcitabine being one of the most frequently cited as related to this syndrome. Methods: A retrospective search for chemotherapy-induced TMA cases among gemcitabine users in a single oncology centre from January 2009 to September 2012 was performed. Results: Three cases of gemcitabine-induced TMA were reported, from a total of 264 patients (incidence: 1.13%) who received the drug. From the three cases reported, two (66%) patients died as a consequence of the syndrome. Discussion: These findings are compatible with previous analyses, which report an incidence of gemcitabine-associated TMA ranging from 0.008 to 2.2% and mortality rates from 15 to 90%. Unlike previously reported, however, cumulative dose was not predictive of risk. Conclusion: Gemcitabine-induced TMA is an underdiagnosed condition characterized by high mortality rates. Attention should be called for a higher level of awareness to provide early diagnosis and proper treatment. © 2014 Edizioni Scientifiche per l'Informazione su Farmaci e Terapia.|
|Appears in Collections:||Unicamp - Artigos e Outros Documentos|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.